Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 44, NWS Denver/Boulder, CO

May 19, 2007Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 19, 2007, 7:12 PM MDT for Lincoln County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2007, 7:12 PM MDT (01:12 UTC)
Expired
May 19, 2007, 8:00 PM MDT
In force
48 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 102 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 324 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
324 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2607 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 200113
SVRBOU
COC073-200200-
/O.NEW.KBOU.SV.W.0044.070520T0112Z-070520T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
712 PM MDT SAT MAY 19 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO

* UNTIL 800 PM MDT

* AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES SOUTHEAST OF HUGO...OR ABOUT 21 MILES
  SOUTHEAST OF LIMON...MOVING SOUTHEAST AT 5 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED BOYERO.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 3923 10318 3924 10348 3881 10349 3882 10319

$$
2 follow-up statements
000 
WWUS55 KBOU 200128
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
728 PM MDT SAT MAY 19 2007

COC073-200200-
/O.CON.KBOU.SV.W.0044.000000T0000Z-070520T0200Z/
LINCOLN CO-
728 PM MDT SAT MAY 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR EAST CENTRAL LINCOLN COUNTY...

AT 728 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF HUGO...OR ABOUT 22
MILES SOUTHEAST OF LIMON...MOVING SOUTHEAST AT 5 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
BOYERO.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 3923 10318 3924 10348 3881 10349 3882 10319

$$
000 
WWUS55 KBOU 200155
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
755 PM MDT SAT MAY 19 2007

COC073-200205-
/O.EXP.KBOU.SV.W.0044.000000T0000Z-070520T0200Z/
LINCOLN CO-
755 PM MDT SAT MAY 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY
EXPIRED AT 800 PM MDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

LAT...LON 3923 10318 3924 10348 3881 10349 3882 10319

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:35 PM MDT, 4 hours 37 minutes earlier.

Area forecast discussion, May 19, 2:35 PM MDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
235 PM MDT SAT MAY 19 2007

.SHORT TERM...CURRENT RADAR PICTURES ARE SHOWING CONVECTION GOING IN
THE MOUNTAINS...FOOTHILLS...AND ZONES 38/46/47 OUT ON THE PLAINS.
OUT ON THE PLAINS THERE IS A BOUNDARY OF SORTS RUNNING NORTH/SOUTH
THROUGH CENTRAL WELD COUNTY JUST EAST OF DIA DOWN ACROSS WESTERN
ELBERT COUNTY.  THIS BOUNDARY IS PUSHING WESTWARD.  THERE ARE OTHER
BOUNDARIES MOVING AROUND FROM THE ONGOING CONVECTION.  WATER VAPOR
PICTURES HAVE SOME MID/UPPER LEVEL MOISTURE OVER US...WHICH SHOULD
BE OVER US AGAIN ON SUNDAY.  FOR CONVECTION THIS EVENING...THERE
WILL BE PLENTY BOUNDARIES FLOUTING AROUND BUT MOISTURE IS NOT GREAT
OUT ON THE PLAINS.  WILL KEEP THE 20% POPS GOING IN MOST AREA.  ON
SUNDAY...MODELS HAVE THE UPPER RIDGE AXIS MOVING EASTWARD AS THE
RIDGE ITSELF FLATTENS QUITE A BIT.  THE FLOW ALOFT BECOMES ALL
SOUTHWESTERLY FOR THE FORECAST AREA BY AFTERNOON.  THE QG VERTICAL
VELOCITY FIELDS HAVE WEAK DOWNWARD MOTION TO NO VERTICAL VELOCITY
FOR THE FORECAST AREA.  FOR MOISTURE...THERE IS A SLIGHT INCREASE
OVER TODAYS MOISTURE.  THERE IS A BETTER THETA-E AXIS OVER THE
FORECAST AREA ON SUNDAY COMPARED TO THIS AFTERNOON.  FORECAST
SOUNDINGS SHOW A BIT MORE MOISTURE AROUND FOR SUNDAY AFTERNOON AS
WELL.   THE CAPE FOR SUNDAY AFTERNOON IS SIMILAR TO THE CURRENT
SITUATION.  WITH NOTHING SIGNIFICANT TO KEY ON WILL ONLY MAKE MINOR
CHANGES TO GOING GRIDS.  FOR TEMPERATURES...THICKNESS FIELDS SHOW
LITTLE CHANCE OVERNIGHT AND ON SUNDAY...PERSISTENCE LOOKS GOOD.

.LONG TERM...UPR TROUGH STILL PROGGED TO MOVE ONSHORE OVER THE PAC
NORTHWEST ON SUNDAY AND OVER THE INTERMOUNTAIN WEST/GREAT BASIN ON
MONDAY. BY MONDAY...FLOW ALOFT OVR NERN COLORADO BECOMES SWLY AS THE
H5 RIDGE AXIS MOVES EAST OF THE FRONT RANGE. QG OMEGA FIELDS
INDICATE WEEK SUBSIDENCE AT MID-LVL ON MONDAY. TEMPS ALOFT COOL BY
ABOUT A DEG CELCIUS ON MONDAY...EQUATING TO UPR 70S/LOWER 80S ON THE
PLAINS. ON MONDAY MODELS ALSO INDICATE HEIGHT/PRES FALLS OVER NWRN
QUADRANT OF THE CWFA AS THEY SHOW PASSAGE OF A WEAK SHORTWAVE TROF
EMBEDDED WITHIN 30-50KT MEAN FLOW ALOFT. COMBINATION OF WEAK DIV
ALOFT WITH THE SHORTWAVE AND THERMODYNAMIC ENERGY SHOULD SPAWN AT
LEAST ISOLATED AFTN/EVE T-STORMS BOTH MTNS AND PLAINS. HOWEVER
RAISED POPS TO 30 PCT IN FTHL ZONES WHERE UPSLOPE FLOW WILL PROVIDE
ADDITIONAL LIFT AND MOISTURE FOR CONVECTION.

TUESDAY...THE ABOVE MENTIONED UPR TROUGH OVR THE GREAT BASIN STILL
FCST TO PASS SLOWLY OVER THE NRN AND CNTRL ROCKY MTN RGN MONDAY
NIGHT THRU WED MORNING. MODELS HAVE DIVERGED SOME OVER THE PAST
COUPLE OF DAYS ON ITS ARRIVAL TIME. HOWEVER...LATEST GFS AND WRF/NAM
IN GOOD AGREEMENT. WHEREAS MODELS DIFFER IN THE POSITION AND TIMING
OF THE SFC COLD FRONT STRETCHED SOMEWHERE ACROSS WYOMING ON MONDAY.
WRF SHOWS THIS FRONTAL BNDRY DOWN TO THE CO/WY LINE AS OF
00Z/TUE...AND INTO THE DEN METRO AREA NOT LONG AFTER. WHEREAS THE
GFS HANGS THE FRONT NORTH OF CHEYENNE TIL 06Z/TUE...AND INTO THE
DENVER AREA TUE MORNING. DIFFICULT TO SAY WHICH MODEL IS CORRECT...
BUT BASED ON POSITION OF UPR TROUGH AND COLD POOL ALOFT...PREFER THE
LATER ARRIVAL. THEREFORE...COOL DOWN NOT EXPECTED TIL TUESDAY. QG
OMEGA FIELDS OFF BOTH MODELS INDICATE MODERATE TO STG MID/UPR-LVL
ASCENT OVER NRN MTNS AND ADJACENT HIGH PLAINS OF CO AROUND
18Z/TUESDAY. POST FRONTAL ENVIRONMENT ALSO WETTER WITH E-NELY
UPSLOPE FLOW IN PLACE. MODEL SOUNDINGS INDICATE A DECENT SHEAR
PROFILE FOR T-STORM FORMATION...ESPECIALLY ALONG THE FRONTAL ZONE.
ALL DEPENDS ON WHEN THE FRONT PASSES. RIGHT NOW APPEARS SRN FRONT
RANGE FTHLS AND PALMER DIVIDE IN BEST POSITION FOR ISOLATED STG
STORMS CAPABLE OF BRIEF HVY RAIN AND SMALL HAIL. HAVE RAISED POPS IN
THESE AREAS BY 10 PCT FOR THE PD 18Z/TUE-00Z/WED. AS FOR TEMPS ON
TUESDAY...PROGGED H7 NEAR 1C AS OF 00Z/WED...GIVING US LOW/MID 60S
ON THE PLAINS.

BY WEDNESDAY...FCST AREA STILL UNDER THE UPPER TROUGH BUT SHOULD SEE
SOME DRYING AS A LARGE AREA OF STG SUBSIDENCE SWINGS IN FM UTAH
UNDER NOSE OF STG JET DIVING OUT OF ID. EVEN SO JUST ENOUGH LATE DAY
HEATING AND LOW LVL MOISTURE AROUND TO SPARK A FEW SHOWERS AT LOWER
ELEVATIONS AND ISOLATED T-STORMS MTNS AND FTHLS.

THURSDAY-FRIDAY...GFS SLOW TO MOVE THE TROUGH OUT AS BITS OF ENERGY
ROTATE AROUND THE BOTTOM OF IT. TIMING THESE FEATURES DIFFICULT AT
BEST. SO WILL KEEP A SLIGHT CHANCE OF AFTN/EVE T-STORMS ALL AREAS ON
THURSDAY...AND IN THE HIGH COUNTRY FOR FRIDAY AS TEMPERATURES SLOWLY
WARM.

BY THE WEEKEND...GFS SHOWS THE TROUGH MOVING OUT AND VERY WARM RIDGE
BUILDING TO OUR WEST. ASSUMING ALL THIS COMES TOGETHER SHOULD SEE
WARMING AND DRYING BY SATURDAY...POSSIBLY TO AROUND 80 DEGS ON THE
PLAINS.
&&

.AVIATION...ISOLATED THUNDERSTORMS ARE EXPECTED OVER DIA UNTIL 02Z
THIS EVENING.  WIND GUSTS TO 40 KNOTS ARE POSSIBLE IN AND NEAR THE
STORMS.  THERE WILL BE A NUMBER OF CONVECTIVE BOUNDARIES FLOATING
AROUND FROM THE CONVECTION OVER NORTHEAST COLORADO.  AS A RESULT...
WIND DIRECTIONS WILL VARY BEFORE SETTLING DOWN TO THE NORMAL
DIURNAL DRAINAGE PATTERNS BY 04Z.
&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

RJK/BAKER
Hazardous weather outlook, May 19, 11:01 AM MDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1101 AM MDT SAT MAY 19 2007

COZ030>051-201200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1101 AM MDT SAT MAY 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SHOWER AND THUNDERSTORMS ARE ALREADY STARTING TO DEVELOP OVER THE
MOUNTAINS LATE THIS MORNING.  EXPECTED SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH EARLY EVENING OVER THE MOUNTAINS AND HIGHER
FOOTHILLS.  WIDELY SCATTERED  SHOWERS AND THUNDERSTORMS WILL DEVELOP
OVER THE PLAINS BY MID AFTERNOON AND CONTINUE THROUGH THE EARLY
EVENING HOURS.  MOST OF THE STORMS WILL PRODUCE LIGHT TO MODERATE
RAINFALL...SMALL HAIL...AND WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS IN THE AFTERNOON AND
EVENING ON SUNDAY AND MONDAY. ON TUESDAY AND WEDNESDAY...SHOWER AND
THUNDERSTORM CHANCES WILL INCREASE...MORE SO ON TUESDAY...AS AN
UPPER LEVEL LOW PRESSURE TROUGH AND ASSOCIATED COLD FRONT MOVE
ACROSS THE STATE. STORMS ON TUESDAY MY PRODUCE LOCALLY HEAVY
RAINFALL AND HAIL ON THE PLAINS. BY THURSDAY AND FRIDAY...DRIER AND
WARMER CONDITIONS WILL RETURN TO THE OUTLOOK AREA AS A HIGH PRESSURE
RIDGE BUILDS IN FROM THE GREAT BASIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

RJK/MRB

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.